Flash Flood, Washington
- When
- July 30, 6:00 PM MST
- Where
- Washington County, 2.85 mi ENE of Bloomington
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.060, -113.550
The Fort Pierce dry wash went from 0 to 1357 cfs.
St. George and Gunlock suffered through flash flooding from heavy thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
St. George and Gunlock suffered through flash flooding from heavy thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 30, 2:45 PM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT MON JUL 30 2007 .SYNOPSIS...ABUNDANT MOISTURE OVER ARIZONA WILL SPREAD NORTH ACROSS UTAH TONIGHT THROUGH TUESDAY. THIS MOISTURE WILL REMAIN OVER UTAH THROUGH THE END OF THE WEEK...AND WIDESPREAD SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...CENTER OF THE UPPER HIGH SHIFTING INTO ERN UTAH THIS AFTERNOON. THIS SHIFT OF THE HIGH HAS ALLOWED THE DEEP LAYER MOISTURE OVER THE DESERT SW TO BEGIN A SURGE NORTHWARD THROUGH WRN UTAH THIS AFTERNOON. SCATTERED CONVECTION HAS DEVELOPED ALONG THE LEADING EDGE OF THE SURGE OVER THE SRN MOUNTAIN. THIS ACTIVITY WILL CONTINUE INTO EARLY EVENING...THEN GRADUALLY DISSIPATE WITH THE LOSS OF SURFACE HEATING. LOCALLY HEAVY RAINS ARE POSSIBLE OVER THE EXTREME SW MOUNTAINS THROUGH LATE AFTERNOON WHERE THE CONVECTION STARTED EARLY AND IS THE STRONGEST. PRECIPITABLE WATER VALUES GREATER THAN 1.00 INCH WILL COVER THE ENTIRE FORECAST BY LATE TUESDAY MORNING. THE CURRENT SCENARIO IS MUCH LIKE LAST WEEK IN THAT A SERIES OF WEAK SHORTWAVES WILL LIFT NORTH THROUGH THE STATE TRIGGERING POCKETS OF ORGANIZED/STRONG CONVECTION. POTENTIAL FOR FLASH FLOODING THROUGH SRN/CNTRL UTAH BY TUESDAY AFTERNOON. HEAVY PRECIP COULD REACH NRN UTAH LATE TUESDAY... THOUGH RIGHT NOW THE BEST THREAT LOOKS TO BE DURING THE EVENING HOURS. LITTLE CHANGE SEEN IN THE PATTERN WEDNESDAY...SO ANOTHER ROUND OF HEAVY CONVECTIVE PRECIP LOOKS GOOD. SOME POSSIBILITY EXISTS FOR THE FLOW OVER EXTREME NW UTAH TURNING A BIT TO THE SW ON THURSDAY. THIS CHANGE COULD BRING A LITTLE DRIER AIR TO THAT PORTION OF THE STATE...WHILE THE REMAINDER OF THE FORECAST AREA REMAINS MOIST WITH SCATTERED CONVECTION ONCE AGAIN A GOOD BET. FRIDAY DOESNT LOOK THAT MUCH DIFFERENT THAN THURSDAY... THOUGH THE DRIER AIR MAY WORK A BIT FURTHER EAST OVER THE NORTH BY AFTERNOON. THE UPPER TROUGH MOVING THROUGH THE GULF OF ALASKA MIDWEEK SHOULD PRESS INLAND THROUGH BRITCOL/PACIFIC NW BY LATE FRIDAY. MUCH PREFER THE ECMWF SOLUTION OVER THE GFS MODEL AS IT SEEMS REASONABLE TO BRING A WEAKER SYSTEM INLAND IN EARLY AUGUST. THE AFFECT THIS SYSTEM WILL HAVE ON UTAH WILL BE TO FORCE A BIT DRIER AIR IN THE NRN ZONES THIS WEEKEND. THE SRN HALF OF THE STATE WILL REMAIN MOIST WITH DIURNAL CONVECTION EXPECTED BOTH DAYS. && .AVIATION...LIGHT NORTHWEST LAKE BREEZE EXPECTED TO CONTINUE THROUGH AROUND 04Z AT THE SLC TERMINAL. A 30 PERCENT CHANCE THAT NORTH WINDS COULD BE DISRUPTED BY OUTFLOW WINDS FROM THUNDERSTORMS REMAINS THROUGH AROUND 04Z. SOUTHEAST DRAINAGE WILL FOLLOW AFTER 04Z. && .FIRE WEATHER...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS CENTRAL NEVADA THIS AFTERNOON INTO NORTHEAST NEVADA THIS EVENING. UPPER LEVEL MOISTURE WILL INCREASE AHEAD OF THIS SYSTEM ACROSS NORTHWEST UTAH BUT LOW LEVELS WILL REMAIN RELATIVELY DRY. THEREFORE ISOLATED DRY LIGHTNING IS POSSIBLE ACROSS THE GREAT SALT LAKE DESERT. MEANWHILE DEEP MOISTURE WILL WORK ITS WAY NORTHWARD ACROSS THE ENTIRE REGION TONIGHT THROUGH TUESDAY. MOST MOUNTAINOUS AREAS WILL HAVE A 30 PERCENT OR GREATER CHANCE OF WETTING RAINS TUESDAY WHILE MOST VALLEYS WILL HAVE BETWEEN 10 AND 20 PERCENT CHANCE OF WETTING RAINS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER FIRE WX...STRUTHWOLF AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 442 AM MDT MON JUL 30 2007 UTZ001>011-014-015-517-WYZ021-311200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 442 AM MDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL UTAH...ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF THE OUTLOOK AREA...WITH AN INCREASING THREAT FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA BY THIS EVENING...AS MOISTURE SPREADS NORTH INTO THE REGION. GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY STORMS WHICH DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE OUTLOOK TUESDAY THROUGH THURSDAY...AS A VERY MOIST AIRMASS SPREADS NORTH ACROSS THE AREA. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WHICH COULD POTENTIALLY LEAD TO LOCALIZED FLASH FLOODING. DRIER AIR IS EXPECTED TO SPREAD INTO THE AREA FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ012-013-016-019>021-518-311200- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 442 AM MDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND EAST CENTRAL UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE OUTLOOK AREA...WITH THE MOST NUMEROUS STORMS EXPECTED ACROSS FAR SOUTHERN UTAH. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WHICH MAY LEAD TO AN ISOLATED FLASH FLOOD OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE OUTLOOK TUESDAY THROUGH THURSDAY...AS A VERY MOIST AIRMASS SPREADS NORTH ACROSS THE AREA. HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS...WHICH WILL LEAD TO A HEIGHTENED THREAT FOR FLASH FLOODING...PARTICULARLY ACROSS AREAS PRONE TO FLASH FLOODING SUCH AS SLOT CANYONS AND NORMALLY DRY WASHES. THE THREAT FOR HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR FLASH FLOODING...IS EXPECTED TO LINGER INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Cedar City radar (KICX), 85 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
1 flash flood, 1 heavy rain. Local standard time, as filed.
The Fort Pierce dry wash went from 0 to 1357 cfs.
Bagder Springs RAWS in SW Utah received over an inch of rain in 20 minutes, and the dry washes were running in Ivins.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52139, 52140.